Tinnitus caused by hearing aids?


#1

Last week I had an appointment with my Audi, she upped my right hearing aid with 6 dB. The same night I started to get major headache and before I went to bed I’ve started hearing ringing in my right ear. The next day I’ve decreased my volume manually and since Saturday I haven’t used my right ear hearing aid anymore. Could it be that the increase of 6 dB has caused me tinnitus? I’m still hearing the ringing… I will be seeing her Wednesday and will be discussing this ofcourse.


#2

Yes, that happened to me once when I accidentally and briefly listened to my wife’s hearing aids. It went away after a few days.


#3

Good to hear that it is very likely it will not be permanent!


#4

Also here’s a Link to how it works for me. I think for others too.


#5

upping the gain 6db was a very dumb thing to do, especially if all the three gain points were raised together. That is too radical a change - 3db is about the max. You need to go have a serious talk with your audiologist about running tests because the 6db change could have damaged your hearing. At their expense, of course.


#6

Maybe rename the thread “Tinnitus caused by audiologist?” ???


#7

Do you mean like this one?


#8

Yeah, it’s like a deja vu to me.


#9

Well the MPO should ensure that there would be no ear damage I always assumed?

In hindsight it also seems very dangerous that people can manually up their volume up to 6 dB themselves.


#10

Well, if your receiver has enough headroom for volume increase then the hearing aid will allow users to increase the volume to the max level themselves.

It’s all relative. A 6db gain on a very soft voice in a quiet environment so you can make out what that person is saying is not as damaging as a 6dB increase when very loud noises are going on.


#11

That’s super random.